|prevention of mother to child transmition
Aug 25, 2013
hi, im hiv positive and also 7 months pregnant. at the clinic they gave me atrioza which is a pill i take once a day to protect the baby inside against hiv. the problem is that it makes me sick, as in evrytime i take the pill i get dizzy, vommit the whole day, everything i eat will come back and also get cramps in ma stomach and as a result of that i am now worried about the baby whether he or she will not also get sick, my cd4 count is:768 and its been about 2 days now since i dont take the pill no more. does that mean that my baby will come out positive becouse i skip the pill??
| Response from Dr. Young
Hello and thanks for posting.
You must indeed be experiencing very unwanted side effects of your medications to want to stop at this point in your pregnancy.
I'd strongly advise discussing the many other options with your care provider- there are options that don't include the efavirenz part of Atrioza (Atripla) that is likely causing your side effects, and should allow you to continue to have an undetectable virus.
Even if you should stop medications for the remainder of your pregnancy, it doesn't mean that your baby will become HIV infected, though about 25% of babies born to mothers not on treatment do so.
So please, talk to your care provider-- and feel free to write me back here at the Forum anytime. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.